MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM FOR IM NAILS; SCREW,FIXATION,BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM FOR IM NAILS; SCREW,FIXATION,BONE
Model Number 04.005.520
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent revision surgery around 9pm to reposition the expert han nail, expert end cap, spiral blade, and three (3) locking screws.The original procedure was completed on (b)(6) 2020 in the afternoon.The surgeon originally placed the expert han nail but diagnostic imaging showed evidence that the expert han nail remained extramedullary in the mid-distal third of the tibia.This required revision surgery to carry out repositioning of the implants.There was patient consequence.This report is for one (1) 5.0mm ti locking screw w/t25 stardrive 30mm for im nails.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 30MM FOR IM NAILS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10876416
Report Number8030965-2020-09113
Device Sequence Number2895110
Product Code HWC
UDI-Device Identifier10886982085887
UDI-Public(01)10886982085887
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.520
Device Catalogue Number04.005.520
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT END CAP F/HAN TAN GOLD; EXPERT HAN Ø10 LE CANN L240 TAN LIGHT GR; LOCKSCR Ø5 L30 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L66 F/NAILS TAN LIGHT GREEN; SPIRAL BLADE F/EXPERT RFN L70 TAN GOLD; EXPERT END CAP F/HAN TAN GOLD; EXPERT HAN Ø10 LE CANN L240 TAN LIGHT GR; LOCKSCR Ø5 L30 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L66 F/NAILS TAN LIGHT GREEN; SPIRAL BLADE F/EXPERT RFN L70 TAN GOLD
Outcome Attributed to Adverse Event Required Intervention;